MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; OPHTHALMIC, ANESTHESIA, RESPIRATORY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; OPHTHALMIC, ANESTHESIA, RESPIRATORY
Model Number 100/136/070
Medical Device Problem Codes Material Puncture/Hole (1504); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a pre-use check, the customer found a pinhole in the base part of the tube's inflation line.No patient injury.
 
Event or Problem Description
Investigation completed.This event occurred prior to usage, no patient involvement.The procedure of assessing inflation is followed by medical personal as part of procedure and recommended by manufacture.
 
Additional Manufacturer Narrative
Investigation completed on a smiths medical intubation|portex endotracheal tubes polar three photos received.One sample p/n 100/136/070; visually inspected under normal distance under specification and hole was detected in the tube.The product was testing and upon submerging under water leakage was detected where the inflation line is assembled.The device engineering was reviewed and revealed passing at 100% prior to release.However this event could have occurred during assemble but not confirmed.Per md01-003 rev.101 production personnel performs a 100% visual inspection to inspect the following: parts shall not be damaged (including scratches) or distorted/warped.Verify part (or assembly) has the correct components, features, elements and/or shape.All mitigations on placed were verified and it was confirmed has been executing according, therefore no corrective actions could be implemented, it will be continue monitoring this failure condition in this product for threshold or escalation.

Brand Name
PORTEX
Common Device Name
OPHTHALMIC, ANESTHESIA, RESPIRATORY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10999945
Report Number3012307300-2020-12329
Device Sequence Number3487402
Product Code BTR
UDI-Device Identifier15019315021312
UDI-Public15019315021312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/07/2025
Device Model Number100/136/070
Device Catalogue Number100/136/070
Device Lot Number3927035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date12/13/2020
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1